Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Discrete spheres and arithmetic progressions in product sets

Tom 178 / 2017

Dmitrii Zhelezov Acta Arithmetica 178 (2017), 235-248 MSC: Primary 11B25. DOI: 10.4064/aa8332-11-2016 Opublikowany online: 18 April 2017


We prove that if $B$ is a set of $N$ positive integers such that $B\cdot B$ contains an arithmetic progression of length $M$, then for some absolute $C \gt 0$, $$ \pi(M) + C \frac {M^{2/3}}{\log^2 M} \leq N, $$ where $\pi$ is the prime counting function. This improves on previously known bounds of the form $N = \Omega(\pi(M))$ and gives a bound which is sharp up to the second order term, as Pách and Sándor gave an example for which $$ N \lt \pi(M)+ O\biggl(\frac {M^{2/3}}{\log^2 M} \biggr). $$ The main new tool is a reduction of the original problem to the question of approximate additive decomposition of the $3$-sphere in $\mathbb{F}_3^n$ which is the set of 0-1 vectors with exactly three non-zero coordinates. Namely, we prove that such a set cannot have an additive basis of order two of size less than $c n^2$ with absolute constant $c \gt 0$.


  • Dmitrii ZhelezovDepartment of Mathematical Sciences
    Chalmers University of Technology and University of Gothenburg
    41296 Göteborg, Sweden

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek